Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jun 30, 2010, 4:13 AM CDT for Benson County, Ramsey County, North Dakota. It took effect at Jun 30, 2010, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2010, 4:13 AM CDT (09:13 UTC)
- In effect from
- Jun 30, 2010, 10:00 AM CDT
- Expired
- Jun 30, 2010, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Ramsey County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -495 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859 WWUS73 KFGF 300913 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 413 AM CDT WED JUN 30 2010 ...STRONG WINDS TO AFFECT THE DEVILS LAKE AREA TODAY... .SOUTHERLY WINDS WILL INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS TODAY. DEEPENING LOW PRESSURE OVER THE NORTHERN HIGH PLAINS AND HIGH PRESSURE OVER THE GREAT LAKES WILL BE RESPONSIBLE FOR STRONG WINDS. NDZ014-015-010000- /O.NEW.KFGF.WI.Y.0008.100630T1500Z-100701T0000Z/ BENSON-RAMSEY- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE 413 AM CDT WED JUN 30 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * STRONG WINDS WILL DEVELOP MID MORNING CONTINUING THROUGH THE DAY. * SOUTH WINDS 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. * WAVES OF UP TO 3 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED AND BEACH EROSION IN SUSCEPTIBLE AREAS. * LOW LYING ROADWAYS MAY SEE DEBRIS ACCUMULATION DUE TO THE STRONG WINDS AND HIGH WAVES. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VOELKER
2 follow-up statements
838 WWUS73 KFGF 302030 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 330 PM CDT WED JUN 30 2010 ...STRONG WINDS TO AFFECT THE DEVILS LAKE AREA THROUGH THIS EVENING... .SOUTHERLY WINDS WILL INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS TODAY. DEEPENING LOW PRESSURE OVER THE NORTHERN HIGH PLAINS AND HIGH PRESSURE OVER THE GREAT LAKES WILL BE RESPONSIBLE FOR STRONG WINDS. NDZ014-015-010000- /O.CON.KFGF.WI.Y.0008.000000T0000Z-100701T0000Z/ BENSON-RAMSEY- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE 330 PM CDT WED JUN 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * STRONG WINDS WILL CONTINUE TO DEVELOP THROUGH THE LATE AFTERNOON HOURS BEFORE TAPERING OFF THIS EVENING. * SOUTH WINDS 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. * WAVES OF UP TO 3 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED AND BEACH EROSION IN SUSCEPTIBLE AREAS. * LOW LYING ROADWAYS MAY SEE DEBRIS ACCUMULATION DUE TO THE STRONG WINDS AND HIGH WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
926 WWUS73 KFGF 010000 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 700 PM CDT WED JUN 30 2010 ...WINDS ARE SETTLING DOWN... .GUSTY SOUTHEAST WINDS WEE DECREASING AND SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. NDZ014-015-010100- /O.EXP.KFGF.WI.Y.0008.000000T0000Z-100701T0000Z/ BENSON-RAMSEY- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE 700 PM CDT WED JUN 30 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. * GUSTY SOUTHEAST WINDS HAVE DECREASED TO 15 TO 25 MPH AND WILL CONTINUE TO DECREASE THIS EVENING. SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 30, 2:35 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 30, 2:35 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 235 AM CDT WED JUN 30 2010 .DISCUSSION... FORECAST CHALLENGE CONCERNS WIND...TEMPERATURES AND LATER PERIOD RAIN CHANCES. MODELS OVERALL IN PRETTY GOOD AGREEMENT AND WILL USE BLEND FOR FORECAST. MID LEVEL RIDGE AXIS TO SHIFT OVER FA TODAY. AS IT DOES DEEPENING LOW PRESSURE OVER NORTHERN HIGH PLAINS AND HIGH PRESSURE OVER WESTERN GREAT LAKES WILL INCREASE SURFACE PRESSURE GRADIENT ALONG WITH LOW LEVEL MOISTURE FLUX. MIXED LAYER RELATIVELY SHALLOW (900-850MB) HOWEVER ABOUT 30KTS TO MIX...STRONGER OVER HIGHER TERRAIN WEST OF VALLEY. BIS VAD WIND PROFILE ALREADY SHOWING 50KTS AT 3-4K SO GFS MAY BE UNDERDOING WIND POTENTIAL. OVERALL LOOKS TO BE MARGINAL EVENT HOWEVER WITH HIGH LAKE LEVEL IN DVL BATTERING WAVES PRODUCING EROSION AND DEBRIS COLLECTION OVER LOW LYING HIGHWAYS WILL ISSUE A SMALL AREA ADVISORY TO HEIGHTEN AWARENESS. WITH INCREASE MIXING AND LOW LEVEL WARM ADVECTION WILL START SEEING TEMPERATURE INCREASE TOWARDS AVERAGE ACROSS THE REGION. WITH SW FLOW ALOFT AND EJECTING WAVES WILL SEE PERSISTENT SURFACE LOW PRESSURE OVER NORTHERN HIGH PLAINS WITH CONVECTION RIDING NE ALONG WESTERN EDGE OF CAP TO OUR WEST. MID LEVEL TEMPERATURES RISE TO +12C INTO S MB BY MORNING SO CAPPING WILL BE ISSUE FOR STORM POTENTIAL NEXT COUPLE OF DAYS. ONLY CONCERN AREA FOR PCPN WOULD BE OVER FAR NE WHICH WOULD BE EAST OF CAP AND RIDGE RIDERS DROPPING OVER RIDGE MAY AFFECT AREA. MODELS SPLIT ON WINDS TO HOLD UP TONIGHT AND WITH SURFACE MOISTURE FLUX TEMPERATURES WILL BE MUCH MILDER OVERNIGHT. SW FLOW ALOFT SPREADS INTO FA THURSDAY WITH STRONG CAPPING IN PLACE. COLUMN CONTINUES TO WARM WITH SURFACE BOUNDARY SHIFTING INTO WESTERN DAKOTAS AND THERMAL RIDGING NOSING INTO FA. THIS SHOULD ALLOW FOR WARM DAY WITH TEMPERATURES APPROACHING 90 ACROSS PARTS OF THE FA. WILL CONTINUE TO BE WINDY HOWEVER MAYBE NOT QUITE AS STRONG TODAY ESPECIALLY OVER WESTERN FA BEING CLOSER TO BOUNDARY. AS BOUNDARY SHIFTS GRADUALLY EAST THURSDAY NIGHT WESTERN AREAS WILL BEGIN TO SEE A LITTLE BETTER POTENTIAL FOR PCPN ALTHOUGH CAPPING WILL STILL BE AN ISSUE. WILL MAINTAIN SLIGHT CHANCE POPS ACROSS NW FA AS CAPPING A CONCERN. LOW LEVEL BOUNDARY MOVES LITTLE THROUGH FRIDAY SO OVERALL CONDITIONS WILL BE SIMILAR TO THURSDAY WITH PCPN CHANCES AND TEMPERATURES. BOUNDARY/COLD FRONT BEGINS TO PUSH EAST SATURDAY/SUNDAY WITH TIMING MAIN CHALLENGE FOR ENDING PCPN ON THE 4TH. LATEST ECMWF SLOWEST HOLDING PCPN IN LONGEST SUNDAY WITH OTHER MODELS A LITTLE MORE PROGRESSIVE. AT THIS POINT WILL MAKE MINIMAL CHANGES WITH MODEL DIFFERENCES. && .AVIATION... SCT-ISOLD BKN VFR CONDITIONS. WINDS WILL CONTINUE TO INCREASE AND BECOME GUSTY FROM A SOUTHERLY DIRECTION WITH LOW PRESSURE ORGANIZING OVER THE HIGH PLAINS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR NDZ014-015.. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 29, 5:30 AM CDT, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 530 AM CDT TUE JUN 29 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 530 AM CDT TUE JUN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AND FRIDAY AND INTO THE HOLIDAY WEEKEND AS THE NEXT LOW PRESSURE SYSTEM APPROACHES THE NORTHERN PLAINS. HOWEVER...IT IS TOO SOON TO DETERMINE WHETHER OR NOT SEVERE WEATHER WILL OCCUR WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGERS
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.